Capecitabine tablets

  • 13 replies
  • 54 subscribers
  • 1329 views

Hi 

Is anyone else taking Capecitabine tablets. I will be taking

3  x 500 mg tablets morning and again at night.Is anyone else taking this amount 

Seems a but much but I don't know how much is too much.If anyone could let me know  it would be appreciated.

Thanks.

Sue

  • I did, Susan... I thought the same thing. They are rather large tablets and it seem like an awful lot. I think that is probably standard though. 

  • I did, Susan... I thought the same thing. They are rather large tablets and it seem like an awful lot. I think that is probably standard though.

  • Thanks for your quick reply.Yeah I though 3 500mg tablets seemed a lot.But if others have taken them it must be OK.How did you go with your treatment.Did you have many side effects from the tablets.

    I am being treated with anal cancer (squamous  cell carcinoma).I hope all is well with you.

    Thank you

    Sue

  • Hi 

    I asked if I could put the tablet on a teaspoon of yoghurt and take them that way.I was told yes so I was gratefull with that.I take my vitamins that way too.

    Sue

  • Hello Susin,

    I had a couple scares. One was a spot on my lung at my follow up PET scan. I also had fluid in my lungs at the time and was admitted to the hospital. It turned out that the spot was an artifact from the fluid. It was gone at my 6 month CT.

    I was dx with heart failure due to Cardiotoxicity from the treatment. I had wonderful news just a few days ago. My heart has almost completely recovered and we expect a full recovery. Yay!

    I just want to let you know that sometimes it can be so scary, but for the most part the treatment is tolerable. This site has a lot of information and lovely people, many who had mild side effects and recovered wonderfully.

    I show no signs of cancer and I am 9 months past treatment.      

  • Hi Sue

    I took two large 500 mg and two small tablets twice a day. Think small were 150 gm - preferred the smaller ones as large hard to swallow! I was told it went on your weight and height the dose you were given.

    Good luck with your treatment - I didnt have any side effects from the tablets. With the morning dose I used to get up at 6 am and have a cup of tea and toast before the dose to line my stomach. Its nice when the weekend comes and you have a couple of days off!

    Best wishes

    Carole x

  • Hi Carole

    Thank you for your response.I was a bit concerned when the pharmacist  gave these to me as I thought it was 1 tablet morning and night.Then to see 3 tablets and I did question the pharmacist  but she assured me it was correct.Glad to hear you didn't have side effects and I am hoping that will be the case for me.

    Well I had better get some breakfast and cup of tea,take the meds and start my day. Then back to radiation at lunch time.

    Again thanks.It does make me feel a lot less anxious taking them.Let you know if I too am lucky enough to have no side effects.

    Thanks

    Sue

  • Hi Carole

    Just to let you know I will be taking the tablets on a teaspoon of yoghurt. Lot easier to swallow and that way they won't touch the lining of my mouth.I did check with the pharmacy and was told it was fine as long as I didn't chew them.So I was happy with that.

    Sue

  • Hi Sue

    That's a really good idea to take the tablets with yoghurt which i'd have known about it. I struggle to swallow any tablets - have to break paracetemol in half!  Will give it a try next time I take tablets.

    Carole x

  • I have always taken any tablets with yoghurt big or small.You never know when you have those days when you have a gagging reflex and it takes 2 or 3 goes to swallow it.Dont know why.so with the capecitabine I really don't want them in my mouth so hide in yogurt and one swallow.

    Thanks Sue xx